Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 30, NWS Dodge City, KS

May 5, 20084 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 5, 2008, 8:22 AM CDT for 4 counties in Kansas. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2008, 8:22 AM CDT (13:22 UTC)
Expired
May 5, 2008, 9:00 AM CDT
In force
38 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ellis County, KS, Ness County, KS, Rush County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 8:30 AM CDTHAIL 0.755 Ssw Trego Center, KS
May 5, 8:40 AM CDTHAIL 0.888 S Trego Center, KS
May 5, 8:45 AM CDTHAIL 0.7511 Sse Trego Center, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 051323
SVRDDC
KSC051-135-165-195-051400-
/O.NEW.KDDC.SV.W.0030.080505T1322Z-080505T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
822 AM CDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ELLIS COUNTY IN CENTRAL KANSAS.
  NORTHWESTERN RUSH COUNTY IN CENTRAL KANSAS.
  NORTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS.
  SOUTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 900 AM CDT

* AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF CEDAR BLUFF...OR NEAR TREGO CENTER...MOVING
  SOUTHEAST AT 13 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR BLUFF...
  RURAL RESIDENCES OF NORTHEASTERN NESS...NORTHWESTERN RUSH...
  SOUTHEASTERN TREGO AND SOUTHERN ELLIS COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED.

LAT...LON 3886 9941 3876 9905 3840 9956 3875 10007
      3897 9975
TIME...MOT...LOC 1322Z 313DEG 11KT 3884 9989

$$

18
2 follow-up statements
000 
WWUS53 KDDC 051345
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
845 AM CDT MON MAY 5 2008

KSC051-135-165-195-051400-
/O.CON.KDDC.SV.W.0030.000000T0000Z-080505T1400Z/
TREGO KS-ELLIS KS-NESS KS-RUSH KS-
845 AM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN RUSH...NORTHEASTERN NESS...SOUTHWESTERN ELLIS AND
SOUTHEASTERN TREGO COUNTIES...

AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES WEST OF CEDAR BLUFF...MOVING
EAST AT 21 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR BLUFF...
  BROWNELL...
  MCCRACKEN...
  RURAL RESIDENCES OF NORTHEASTERN NESS...NORTHWESTERN RUSH...
  SOUTHEASTERN TREGO AND SOUTHWESTERN ELLIS COUNTIES.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3856 9978 3867 9996 3869 9997 3871 10001
      3894 9973 3886 9942 3872 9912 3840 9956
TIME...MOT...LOC 1345Z 284DEG 18KT 3877 9978

$$

18
000 
WWUS53 KDDC 051359
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
859 AM CDT MON MAY 5 2008

KSC051-135-165-195-051409-
/O.EXP.KDDC.SV.W.0030.000000T0000Z-080505T1400Z/
TREGO KS-ELLIS KS-NESS KS-RUSH KS-
859 AM CDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSH...
NORTHEASTERN NESS...SOUTHWESTERN ELLIS AND SOUTHEASTERN TREGO
COUNTIES EXPIRES AT 900 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHEASTERN NESS...NORTHWESTERN RUSH...
SOUTHEASTERN TREGO AND SOUTHWESTERN ELLIS COUNTIES.

LAT...LON 3856 9978 3867 9996 3869 9997 3871 10001
      3894 9973 3886 9942 3872 9912 3840 9956
TIME...MOT...LOC 1359Z 284DEG 18KT 3875 9969

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:11 AM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, May 5, 3:11 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
311 AM CDT MON MAY 5 2008

.DISCUSSION...

DAYS 1-2...

SUBTROPICAL JET WAS MOVING ACROSS THE SOUTHERN PORTIONS OF THE CONUS
AT 00Z THIS EVENING. H5 LOW WAS INTENSIFYING OFF OF THE SOUTHERN CA
COAST WITH HEIGHT FALLS OF 50 METERS AT OAKLAND, CA. H7 TEMPERATURES
ACROSS SOUTHWEST KANSAS WERE IN THE SINGLE DIGITS ABOVE 0C AS
PORTIONS OF NORTHERN KS WERE EXPERIENCING TEMPERATURES JUST BELOW
0C. H85 TEMPERATURES WERE IN THE TEENS ABOVE 0C ACROSS WESTERN KS
WHILE READINGS TO THE EAST WERE SEVERAL DEGREES COOLER. GULF
MOISTURE WAS ON THE RETURN ACROSS WESTERN TX, WITH THE HELP OF THE
30KT LOW LEVEL JET. 10C TO 14C DEWPOINTS WERE SURGING NORTHWEST AND
HAD NOSED INTO MIDLAND, TX.

MAIN FORECAST CONCERN WILL FOCUS ON SEVERE THUNDERSTORM CHANCES
TODAY AND TUESDAY.

MOISTURE CONTINUES TO SURGE NORTHWARD THIS MORNING. 04Z OBS ARE VERY
SIMILAR TO NAM WITH DEWPOINTS ACROSS THE TX PANHANDLE AND WESTERN
KS. GFS IS A BIT MORE MOIST EARLY ON AS IS THE ECMWF. ALREADY SEEING
SOME THUNDERSTORMS DEVELOPING ACROSS WESTERN TX. NAM HAS A BIT
STRONGER LOW LEVEL JET MOVING ACROSS THE AREA BY MORNING BUT ECMWF
IS NOT FAR OFF. BOTH SHOW A 30 TO 40 KT LLJ MOVING INTO SOUTHWEST
KANSAS BY 12Z THIS MORNING. MID LEVEL BAROCLINIC ZONE IS SITUATED
NEAR SUBLETTE TO WAKEENEY AREA. THUNDERSTORMS COULD DEVELOP IN THIS
VICINITY TOWARD MORNING.  RADAR RETURNS ALREADY TRYING TO PICK UP A
FEW ECHOS ACROSS THE REGION. STILL LOOKS VERY POSSIBLE THAT A FEW
ELEVATED STORMS DEVELOP BY EARLY MORNING AS MOST UNSTABLE CAPE BY
12Z IS NEAR 1000 J/KG ACROSS THIS SECTION OF THE FA. BY 18Z, MODELS
ARE IN AGREEMENT THAT MOST UNSTABLE CAPE REACHES 2000 J/KG. DURING
THIS TIME, DEWPOINTS SHOULD BE IN THE 50S ACROSS THE FA. A DRYLINE
WILL BE PRESENT ACROSS WESTERN COLORADO NEAR THE KS BORDER. THERE
WILL BE A LITTLE MOVEMENT DURING THE DAYTIME. A FEW SUPERCELLS ARE
EXPECTED TO FORM ALONG THE DRYLINE. UPPER FLOW WILL ALLOW THESE
STORMS TO MOVE EAST INTO DEEPER MOISTURE. 0-6KM SHEAR IS IN EXCESS
OF 40 KTS ACROSS SOUTHWEST KANSAS TODAY. ANY STORMS THAT DO FORM
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN LEFTOVER BOUNDARIES FROM
EARLIER CONVECTION.

DRYLINE WILL RETREAT WEST TONIGHT. STORMS WILL MOVE ACROSS THE
EASTERN FA OVERNIGHT. WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN
ACROSS THE CENTRAL PART OF THE FA WILL BUT WILL LEAVE WEST DRY. AS
THE DRYLINE RETREATS WEST, HIGHER DEWPOINTS WILL FOLLOW. THIS WILL
ALLOW TEMPERATURES TO REMAIN ON THE MILD SIDE ACROSS THE FA.
GENERALLY, TEMPERATURES IN THE 50S AND 60S WILL BE LIKELY TONIGHT.

BY TUESDAY, UPPER LOW WILL TRACK EAST FROM SOUTHERN CA. THIS WILL
ALLOW S/WVS TO MOVE ACROSS SOUTHWEST KANSAS DURING THE AFTERNOON
INTO THE EVENING. DEWPOINTS WILL CONTINUE TO BE IN THE 50S AND 60S
AS THE DRYLINE BEGINS ITS MARCH EASTWARD. BY 18Z TUE, IT SHOULD BE
INTO WESTERN PORTIONS OF THE FA. SEVERAL OUTFLOW BOUNDARIES FROM
MONDAYS STORMS WILL BE ACROSS THE FA DURING THE DAY. IN ADDITION TO
THESE BOUNDARIES IN ADVANCE OF THE DRYLINE, CAPES WILL IN EXCESS OF
2000 J/KG. SUPERCELLS WILL ONCE AGAIN BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS. THIS TIME, THE ACTIVITY WILL BE A BIT
FURTHER EAST. FROM DIGHTON TO GARDEN CITY TO LIBERAL AND EAST COULD
SEE THUNDERSTORMS WILL LARGE HAIL AND DAMAGING WINDS. AGAIN, GIVEN
THE BOUNDARIES FROM EARLIER STORMS, AN ISOLATED TORNADO IS POSSIBLE.
AS THE SURFACE LOW INTENSIFIES AND MOVES EAST, SHOWERS AND
THUNDERSTORMS WILL FILL IN ACROSS SOUTHWEST KANSAS. 310K ISENTROPIC
LIFT WILL INCREASE DURING THE OVERNIGHT HOURS WITH SPECIFIC HUMIDITY
VALUES IN EXCESS OF 7 G/KG. PRECIPITABLE WATER VALUES IN EXCESS OF 1
INCH WILL BE PRESENT ACROSS THE EASTERN PORTIONS OF THE FA. WILL
CONTINUE WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE
OVERNIGHT HOURS TUESDAY. TEMPERATURES WILL REMAIN MILD ONCE AGAIN AS
PLENTY OF MOISTURE LINGERS ACROSS THE EASTERN FA. FURTHER WEST, AS
THE SURFACE LOW MOVES EAST, COOLER AND DRIER CONDITIONS WILL TAKE
HOLD. TEMPERATURES IN THE NORTHWESTERN FA COULD DIP INTO THE 40S
TOWARD WEDNESDAY MORNING.

DAYS 3-7...

NUMERICAL MODELS REMAIN IN GENERAL AGREEMENT SINCE YESTERDAY
INDICATING AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTING NORTHEAST
ACROSS EASTERN NEW MEXICO AND INTO THE TEXAS AND OKLAHOMA PANHANDLES
REGION BY MID DAY WEDNESDAY. THIS SYSTEM WILL BRING A THE POSSIBILITY
FOR PRECIP ACROSS WESTERN KANSAS WEDNESDAY BEFORE IT EXITS THE
REGION TO THE EAST BY THURSDAY. AT THE SURFACE, A DEVELOPING LOW
PRESSURE CENTER WILL MOVE EAST ACROSS SOUTHWEST KANSAS AND THE
PANHANDLES OF TEXAS AND OKLAHOMA DURING THE DAY WEDNESDAY. A LOW
LEVEL SOUTHERLY FLOW WILL INITIALLY BE IN PLACE EARLY WEDNESDAY
WHICH WILL ADVECT A FAIR AMOUNT OF MOISTURE INTO SOUTH CENTRAL AND
PORTIONS OF SOUTHWEST KANSAS. DEWPOINTS AT H85 RANGING UP INTO THE
LOW TEENS(C) WILL PUSH NORTH WELL INTO CENTRAL KANSAS BEFORE
WRAPPING AROUND THE LOW. THIS WILL GIVE EASTERN AND NORTHERN
PORTIONS OF THE CWA A BETTER OPPORTUNITY FOR PRECIP...MAINLY IN WRAP
AROUND CONDITIONS...THROUGH WEDNESDAY NIGHT AS THE SYSTEM TRACKS
EAST OF THE FORECAST AREA. PLAN NO REAL CHANGE IN CURRENT POPS.

EXPECT COOLER TEMPERATURES ON WEDNESDAY AS THE SURFACE LOW MOVES
EAST SWITCHING WINDS TO THE NORTH BY AFTERNOON. INCREASED CLOUDINESS
AND ANY PRECIP ACTIVITY WILL ALSO HELP KEEP TEMPERATURES DOWN.
TEMPERATURES AT H85 WILL RANGE FROM THE LOWER TEENS(C) NORTHEAST TO
THE MID TEENS(C) SOUTHWEST. A FAIRLY ZONAL FLOW ALOFT WILL SETTLE IN
ACROSS THE CENTRAL PLAINS THROUGH THE END OF THE WEEK WHICH WILL
ALLOW TEMPERATURES TO GRADUALLY WARM UP THROUGH FRIDAY. PLAN ON
MAKING ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES.

&&

.AVIATION...

A LEE SIDE TROUGH OF LOW PRESSURE WILL PERSIST IN PORTIONS OF
EASTERN COLORADO AND WESTERN KANSAS TODAY. EXPECT VFR CONDITIONS
THROUGH THIS AFTERNOON WITH PERIOD OF HIGH CLOUDS AND SOUTHERLY
WINDS. THE POSSIBILITY FOR A FEW ISOLATED THUNDERSTORMS EXISTS LATE
THIS AFTERNOON AND EVENING NEAR ALL TAF SITES. MVFR CEILINGS MAY BE
POSSIBLE IN OR AROUND ANY POSSIBLE STORM. WILL ONLY CARRY A MENTION
OF CBS IN TAFS AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  84  61  84  57 /  30  30  40  60
GCK  84  60  85  55 /  20  20  40  40
EHA  84  58  86  55 /  20  20  20  30
LBL  84  61  86  56 /  30  30  30  40
HYS  81  61  82  57 /  30  30  60  60
P28  83  63  82  62 /  30  40  60  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN30/32/32
Hazardous weather outlook, May 5, 4:49 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
449 AM CDT MON MAY 5 2008

KSZ030-031-043>046-061>066-074>081-084>090-061000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
449 AM CDT MON MAY 5 2008 /349 AM MDT MON MAY 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL LINGER NORTH OF A GARDEN CITY TO
DODGE CITY TO LARNED LINE THIS MORNING. A FEW OF THESE STORMS
COULD BRIEFLY REACH SEVERE LIMITS WITH HAIL AND DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE
THIS AFTERNOON. AS THESE STORMS MOVE EAST...THEY WILL INTERACT
WITH BETTER MOISTURE. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY.
ON TUESDAY...A DRYLINE WILL MOVE ACROSS WESTERN KANSAS. STORMS
WILL DEVELOP ALONG THIS DRYLINE. THE POTENTIAL EXISTS FOR SOME OF
THESE THUNDERSTORMS TO BE SEVERE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.

SEVERE WEATHER IS NOT ANTICIPATED WITH STORMS ON WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY NIGHT INTO SATURDAY. AT
THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY AFTER 400 PM CST THIS AFTERNOON.
SPOTTER ACTIVATION WILL ONCE AGAIN BE POSSIBLE ON TUESDAY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, May 5, 5:11 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
511 AM CDT MON MAY 5 2008

KSZ044-045-051100-
LANE-NESS-
511 AM CDT MON MAY 5 2008

...SIGNIFICANT WEATHER ADVISORY FOR LANE AND NESS COUNTIES...

AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BEELER...MOVING EAST AT 31 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN LANE AND SOUTHWESTERN NESS COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3853 9995 3826 9997 3827 10024 3845 10024
TIME...MOT...LOC 1011Z 270DEG 27KT 3835 10018

JOHNSON
Local storm report, May 5, 5:25 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
525 AM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     HAIL             DIGHTON                 38.48N 100.47W
05/05/2008  E0.88 INCH       LANE               KS   LAW ENFORCEMENT

&&

JRJ
Local storm report, May 5, 5:46 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
546 AM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             10 SW NESS CITY         38.35N 100.04W
05/05/2008  E0.88 INCH       NESS               KS   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL WAS COVERING THE GROUND.

&&

JB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:11 AM CDTSpecial Weather StatementDDCNess49 min
May 5, 5:23 AM CDTSevere Thunderstorm WarningDDCHodgeman, Ness52 min
May 5, 5:51 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego39 min
May 5, 5:58 AM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush47 min
May 5, 6:54 AM CDTSevere Thunderstorm WarningDDCTrego51 min
May 5, 7:15 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego10 min
May 5, 7:47 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego43 min
May 5, 11:08 AM CDTAreal Flood WarningDDCEllis, Trego6 hr
May 5, 3:58 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott47 min
May 5, 4:07 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny38 min
May 5, 4:32 PM CDTSevere Thunderstorm WarningDDCScott28 min
May 5, 4:36 PM CDTSevere Thunderstorm WarningDDCEllis24 min
May 5, 4:40 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny50 min
May 5, 4:54 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness51 min
May 5, 4:56 PM CDTSpecial Weather StatementDDCMorton49 min
May 5, 4:58 PM CDTSevere Thunderstorm WarningDDCEllis19 min
May 5, 5:00 PM CDTSevere Thunderstorm WarningDDCLane, Scott30 min
May 5, 5:13 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens47 min
May 5, 5:14 PM CDTSevere Thunderstorm WarningDDCFinney46 min
May 5, 5:22 PM CDTSevere Thunderstorm WarningDDCFinney, Scott38 min
May 5, 5:34 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Lane, Ness56 min
May 5, 5:53 PM CDTSevere Thunderstorm WarningDDCGrant, Stevens52 min
May 5, 5:58 PM CDTSevere Thunderstorm WarningDDCFinney47 min
May 5, 6:28 PM CDTSevere Thunderstorm WarningDDCHodgeman28 min
May 5, 6:41 PM CDTSevere Thunderstorm WarningDDCFinney, Gray49 min
May 5, 6:57 PM CDTSpecial Weather StatementDDCSeward, Stevens48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.